MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES DR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED
Model Number 131F7P
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during device preparation, the balloon of this swan-ganz catheter did not deflate.There was no allegation of patient injury.The device was available for evaluation.
 
Additional Manufacturer Narrative
Added information to section d9, h6 (type of investigation) updated section d3, g1 (manufacturing site for devices), h6 (component code), h6 (device code), h6 (investigation findings) and h6 (investigations conclusions).The device was received for evaluation.The report of balloon did not deflate was unable to be confirmed during evaluation.The balloon inflated clear and concentric and remained inflated for 5 minutes without leakage.The balloon deflated within 2 seconds without a syringe attached which is within the limit of the maximum deflation time from full capacity.All through lumens were patent without any leakage or occlusion.No visible damage was observed on catheter or returned syringe.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.No product nor process malfunction could be identified since the reported condition could not be confirmed through the product evaluation.Based on further review by the engineers, it was verified that there are manufacturing controls to avoid potential causes related to the reported malfunction.Additionally, the ifu was reviewed and it states "passively deflate the balloon by removing the syringe and opening the gate valve".

Brand Name
SWAN-GANZ CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal PR
DR 
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal PR
DR  
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key20810716
Report Number2015691-2024-09049
Device Sequence Number18455156
Product Code DYG
UDI-Device Identifier00690103000412
UDI-Public(01)00690103000412(17)260517(11)240517(10)65763243
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Model Number131F7P
Device Lot Number65763243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date11/29/2024
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight92 KG